Alert archive / Utah / Wind Advisories in 2015

Wind Advisory 17, NWS Salt Lake City, UT

November 27, 2015

NWS Salt Lake City, UT issued this wind advisory at Nov 27, 2015, 2:16 PM MST. It took effect at Nov 27, 2015, 6:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2015, 2:16 PM MST (21:16 UTC)
In effect from
Nov 27, 2015, 6:00 PM MST
Expired
Nov 28, 2015, 3:50 AM MST
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WWUS75 KSLC 272116
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
216 PM MST FRI NOV 27 2015


UTZ002-280530-
/O.NEW.KSLC.WI.Y.0017.151128T0100Z-151128T1600Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
216 PM MST FRI NOV 27 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST
SATURDAY.

* AFFECTED AREA...THE NORTHERN WASATCH FRONT...SPECIFICALLY FOR
  DAVIS COUNTY FROM CENTERVILLE NORTH THROUGH FARMINGTON AND NEAR
  THE MOUTHS OF WEBER AND OGDEN CANYONS.

* WINDS...EAST 25-35 MPH WITH GUSTS NEAR 50 MPH. AREAS OF BLOWING
  SNOW WILL ALSO BE POSSIBLE WITH THESE WINDS.

* TIMING...RESTRENGTHENING WINDS THIS EVENING WITH A TENDENCY TO
  GRADUALLY WEAKEN TOWARDS SATURDAY MORNING.

* IMPACTS...GUSTY CROSS WINDS CAN BE EXPECTED ALONG I-15...LEGACY
  HIGHWAY AND HIGHWAY 89. AREAS OF BLOWING AND DRIFTING SNOW MAY
  REDUCE VISIBILITY AND CREATE LOCAL WINTER DRIVING CONDITIONS.
  LOOSE OBJECTS SUCH AS LAWN ORNAMENTS AND CHRISTMAS DECORATIONS
  MAY BECOME AIRBORNE AND SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
442 
WWUS75 KSLC 280518
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1018 PM MST FRI NOV 27 2015


UTZ002-281315-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-151128T1600Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
1018 PM MST FRI NOV 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY...

* AFFECTED AREA...THE NORTHERN WASATCH FRONT...SPECIFICALLY FOR 
  DAVIS COUNTY FROM CENTERVILLE NORTH THROUGH FARMINGTON AND 
  NEAR THE MOUTHS OF WEBER AND OGDEN CANYONS. 

* WINDS...EAST 25-35 MPH WITH GUSTS NEAR 50 MPH. AREAS OF DRIFTING
  SNOW WILL ALSO BE POSSIBLE WITH THESE WINDS.

* TIMING...STRONG CANYON WINDS WILL PERSIST THROUGH LATE
  TONIGHT...THEN GRADUALLY WEAKEN EARLY SATURDAY MORNING.

* IMPACTS...GUSTY CROSS WINDS CAN BE EXPECTED ALONG I-15...LEGACY
  HIGHWAY AND HIGHWAY 89. AREAS OF DRIFTING SNOW MAY CREATE LOCAL
  WINTER DRIVING CONDITIONS. LOOSE OBJECTS SUCH AS LAWN ORNAMENTS
  AND CHRISTMAS DECORATIONS MAY BECOME AIRBORNE AND SHOULD BE
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
078 
WWUS75 KSLC 281050
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 AM MST SAT NOV 28 2015

UTZ002-281200-
/O.CAN.KSLC.WI.Y.0017.000000T0000Z-151128T1600Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
350 AM MST SAT NOV 28 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE NORTHERN WASATCH FRONT. WINDS HAVE
DIMINISHED WELL BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN
LIGHT EASTERLY INTO THE MORNING HOURS. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:14 AM MST, 5 hours 2 minutes earlier.

Area forecast discussion, Nov 27, 9:14 AM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 AM MST FRI NOV 27 2015

.SYNOPSIS...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN
OVER THE GREAT BASIN THROUGH THE REMAINDER OF THE THANKSGIVING
HOLIDAY WEEKEND. HIGH PRESSURE ALOFT WILL SETTLE INTO THE REGION
EARLY NEXT WEEK.

&&

.DISCUSSION...LIGHT SNOW HAS BECOME MORE WIDESPREAD THIS MORNING
ACROSS SOUTHWEST AND CENTRAL UTAH AS A JET STREAK ROUNDS THE BASE
OF THE LOW OVER NEVADA AND CREATES DIFFLUENCE ALOFT IN COMBO WITH
WEAK 700MB WARM ADVECTION THROUGHOUT THIS AREA. ALTHOUGH THE JET
SUPPORT MOVES INTO NORTHEAST UTAH BY AFTERNOON THE SOUTHEAST FLOW
OF WARM ADVECTION WILL CONTINUE INTO THE AFTERNOON. THEREFORE HAVE
INCREASED POPS OVER A LARGE AREA FROM SOUTHWEST UTAH ACROSS WEST
CENTRAL AND CENTRAL THROUGH THE DAY. QPF AMOUNTS ARE NOT EXPECTED
TO EXCEED 0.10 OR SO OF AN INCH BUT WITH COLD TEMPERATURES SOME
LIGHT ACCUMULATING SNOW IS EXPECTED. UDOT ROAD CAMERAS SHOWING
MANY ROADS ACROSS THIS AREA HAVING A LIGHT DUSTING AT SUNRISE.
TRAVEL SHOULD BE MINIMALLY IMPACTED BY LATE MORNING AS INSOLATION
FROM THE SUN THROUGH THE CLOUDS AND ROADS BEING TREATED WILL KEEP
ROADS FROM BECOMING SNOW PACKED DESPITE TEMPERATURES REMAINING
BELOW FREEZING. HAVE LOWER TEMPERATURES BY A FEW DEGREES UNDER
THIS AREA OF SNOW FOR TODAY.

ACROSS THE NORTHERN WASATCH FRONT WILL KEEP THE HIGH WIND WARNING
IN AFFECT THROUGH MIDDAY AS THE WINDS ARE STILL GUSTING TO NEAR 50
MPH WELL WITHIN WIND ADVISORY CRITERIA. HOWEVER...WILL DROP THE
WIND ADVISORY FOR THE CACHE VALLEY AS WINDS HAVE FALLEN BELOW
ADVISORY LEVELS THERE. THE LATEST NAM BUFFER SOUNDING SHOWS THAT
THERE IS POTENTIAL FOR THE EASTERLY DOWNSLOPE WINDS ALONG THE
NORTHERN WASATCH TO PEAK INTO ADVISORY LEVELS THIS EVENING. WILL
TAKE A CLOSER LOOK AS OTHER MODEL COME IN AND SEE IF ANOTHER WIND
ADVISORY IS WARRANTED FOR TONIGHT.

&&

.AVIATION...THE PRIMARY OPERATIONAL WEATHER CONCERN FOR THE KSLC
TERMINAL CONTINUES TO FOCUS ON PREVAILING WIND DIRECTION ACROSS THE
AIRFIELD. CANYON WINDS ACROSS THE EAST BENCHES HAVE CREATED A
SURFACE EDDY LOCALLY...DRIVING PERIODIC WEST TO WEST NORTHWEST WINDS
TO OCCUR ALTHOUGH THE PREVAILING DIRECTION REMAINS BETWEEN THE EAST-
SOUTHEAST AND SOUTHWEST. BETWEEN 18-20Z THE PREVAILING DIRECTIONS
ARE EXPECTED TO PHASE MORE TO A WEST-NORTHWEST FOR THE REMAINDER OF
THE AFTERNOON. A 20 PERCENT CHANCE EXISTS THAT ROGUE EASTERLY GUSTS
TO 20 KNOTS WILL OCCUR THROUGH 18Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WARNING UNTIL NOON MST TODAY FOR UTZ002.

WY...NONE.
&&

PUBLIC...STRUTHWOLF
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 27, 6:44 AM MST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
644 AM MST FRI NOV 27 2015

UTZ001>016-019>021-517-518-WYZ021-281300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
644 AM MST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LOCALLY STRONG EAST WINDS ARE POSSIBLE NEAR THE CANYONS OF THE
WASATCH FRONT AND EASTERN CACHE VALLEY THIS MORNING. POCKETS OF
BLOWING AND DRIFTING SNOW REMAIN POSSIBLE ALONG THE EASTERN BENCH
AREAS AROUND OGDEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A THREAT FOR LIGHT SNOW ACCUMULATIONS ACROSS THE
MOUNTAINS AND PORTIONS OF EASTERN UTAH ON SATURDAY...AND THE
NORTHERN MOUNTAINS AND PORTIONS OF THE WASATCH FRONT SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 9:49 PM MSTHigh Wind WarningSLC14 hr

Nearby

Wind Advisories in Utah, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.